Alert archive / Montana / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Jun 28, 2007, 8:27 PM MDT for Teton County, Montana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 8:27 PM MDT (02:27 UTC)
- Expired
- Jun 28, 2007, 10:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Great Falls, MT
- Area
- Whole counties
County Teton County, MT
The radar
The Great Falls radar (KTFX), 77 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTFX 290230 FFWTFX MTC099-290430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 827 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL TETON COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 1030 PM MDT * AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTH CENTRAL TETON COUNTY. THIS WATER WILL FLOW INTO THE NORTH FORK OF THE MUDDY CREEK AND THE MUDDY CREEK. LAT...LON 4792 11267 4793 11251 4808 11239 4811 11256 $$ CAMP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 5:35 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 28, 5:35 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT THU JUN 28 2007 UPDATE TO AVIATION SECTION ONLY. .DISCUSSION... TONIGHT THRU SATURDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE FORECAST AREA DURING THIS TIME. RECENT LOW LEVEL EASTERLY FLOW HAS INCREASED BOUNDARY LAYER MOISTURE THROUGHOUT THE REGION...WHICH WILL BE AN IMPORTANT INGREDIENT FOR POSSIBLE THUNDERSTORMS THIS EVENING...AS WELL AS TOMORROW. WIND SHEAR THROUGH THE MID LAYERS THROUGH LATE TOMORROW EVENING APPEARS TO BE SUFFICIENT FOR SUSTAINING ISOLATED SUPERCELL THUNDERSTORMS...WITH THE GREATEST THREAT BEING DAMAGING WINDS AND HAIL. IN ADDITION...A SURFACE COLD FRONT IS ANTICIPATED TO PASS THROUGH THE AREA FRIDAY EVENING...WITH FRIDAY AFTERNOON TEMPERATURES WARMING TO WELL ABOVE THE SEASONAL AVERAGE. COOLER AIR WILL BE IN PLACE ON SATURDAY...WITH LINGERING RAIN SHOWER ACTIVITY OVER THE CENTRAL AND SOUTHWEST MOUNTAINS. ZUMPFE SATURDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE APPROACHING THE WEST COAST SATURDAY NIGHT AND SUNDAY. A SERIES OF WEAK DISTURBANCES WILL BE MOVING THROUGH THE SOUTHWEST FLOW AHEAD OF THIS SYSTEM. THIS WILL KEEP THE AIRMASS UNSETTLED ALTHOUGH CONDITIONS WILL REMAIN QUITE DRY AND THE CHANCE OF PRECIPITATION WILL STAY LOW. THE BEST CHANCE FOR PRECIPITATION AND THUNDERSTORMS WILL OCCUR MONDAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE CANADIAN ROCKIES. A FLAT UPPER LEVEL RIDGE WILL THEN BEGIN TO BUILD AND THE AIRMASS WILL BECOME DRIER AND MORE STABLE. TEMPS WILL TREND UPWARD THROUGH MONDAY AND STAY WELL ABOVE NORMALS. SLIGHT COOLING WILL OCCUR TUESDAY THROUGH THURSDAY BUT TEMPS WILL STILL REMAIN ABOVE NORMALS. ZELZER && .AVIATION... UPDATED 2335Z. HIGH PRESSURE ALOFT AND AT THE SURFACE WILL PERSIST. THE AIRMASS IS VERY WARM AND DRY AT THE LOWER LEVELS. ISOLATED CONVECTIVE ACTIVITY IS POSSIBLE OVER HIGHER TERRAIN THROUGH 06Z. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. THUNDERSTORMS TO INCREASE IN COVERAGE WITH A FEW SEVERE WITH GUSTY WINDS AND HAIL LATE FRIDAY AFTERNOON AND EVENING. CAMP && .PRELIMINARY POINT TEMPS/POPS... GTF 61 91 57 83 / 20 30 30 10 CTB 56 87 53 79 / 30 30 30 10 HLN 60 92 55 82 / 20 20 20 10 BZN 57 93 51 82 / 10 20 30 10 WEY 46 83 42 80 / 10 10 20 10 DLN 55 87 49 82 / 10 20 20 10 HVR 59 93 57 84 / 20 20 40 10 LWT 58 90 56 79 / 20 20 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZUMPFE LONG TERM...ZELZER AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 28, 5:11 AM MDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 511 AM MDT THU JUN 28 2007 MTZ008>015-044>055-291200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 511 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION TOWARDS EVENING. A FEW THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY. A FEW THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR THE STRONGEST STORMS IS EXPECTED TO BE OVER NORTH CENTRAL MONTANA ON FRIDAY EVENING...WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:37 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 38 min |
| Jun 28, 8:13 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 47 min |
| Jun 29, 2:45 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 37 min |
| Jun 29, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Toole | 42 min |
| Jun 29, 4:25 PM MDT | Severe Thunderstorm Warning | TFX | Toole | 20 min |
Nearby
Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.